Alert archive / Indiana / Wind Advisories in 2024

Wind Advisory 4, NWS Indianapolis, IN

April 2, 20245 counties in Indiana

NWS Indianapolis, IN issued this wind advisory at Apr 2, 2024, 3:43 AM EDT for 5 counties in Indiana. It took effect at Apr 2, 2024, 1:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2024, 3:43 AM EDT (07:43 UTC)
In effect from
Apr 2, 2024, 1:00 PM EDT
Expired
Apr 2, 2024, 7:50 PM EDT
In force
7 hr
Issued by
NWS Indianapolis, IN

Counties Fountain County, IN, Parke County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2024-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2024-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-179 m²/s²
0-3 km storm-relative helicity
-167 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

221 
WWUS73 KIND 020743
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
343 AM EDT Tue Apr 2 2024

INZ028-035-043-044-051-021545-
/O.NEW.KIND.WI.Y.0004.240402T1700Z-240403T0000Z/
Warren-Fountain-Vermillion-Parke-Vigo-
Including the cities of Williamsport, West Lebanon, Attica, 
Covington, Veedersburg, Clinton, Fairview Park, Rockville, 
Montezuma, Rosedale, and Terre Haute
343 AM EDT Tue Apr 2 2024

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Warren, Fountain, Vermillion, Parke and Vigo Counties.

* WHEN...From 1 PM this afternoon to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
2 follow-up statements
939 
WWUS73 KIND 021656
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
1256 PM EDT Tue Apr 2 2024

INZ028-035-043-044-051-030000-
/O.CON.KIND.WI.Y.0004.240402T1700Z-240403T0000Z/
Warren-Fountain-Vermillion-Parke-Vigo-
Including the cities of Williamsport, West Lebanon, Attica, 
Covington, Veedersburg, Clinton, Fairview Park, Rockville, 
Montezuma, Rosedale, and Terre Haute
1256 PM EDT Tue Apr 2 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Warren, Fountain, Vermillion, Parke and Vigo Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
615 
WWUS73 KIND 022350
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
750 PM EDT Tue Apr 2 2024

INZ028-035-043-044-051-030100-
/O.CAN.KIND.WI.Y.0004.000000T0000Z-240403T0000Z/
Warren-Fountain-Vermillion-Parke-Vigo-
Including the cities of Williamsport, West Lebanon, Attica, 
Covington, Veedersburg, Clinton, Fairview Park, Rockville, 
Montezuma, Rosedale, and Terre Haute
750 PM EDT Tue Apr 2 2024

...WIND ADVISORY IS CANCELLED...

The wind advisory has ended. Breezy conditions will continue 
through tonight into Wednesday across central Indiana, with gusts
this evening and again Wednesday afternoon as high as 35-40 MPH at
times, below the criteria for an advisory.

$$

For more information from the National Weather Service visit
https://weather.gov/ind

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:07 AM EDT, 36 minutes earlier. Its key messages:

  • Scattered to widespread showers and thunderstorms through mid- morning; Primary convective threats are damaging wind gusts and large hail with a few tornadoes possible.
  • Flash Flood Watch in effect through Tuesday afternoon. Repeated rounds of heavy rainfall. Additional 1 to 3 inches of rainfall is possible, with locally higher amounts.
  • Severe thunderstorms are possible again this afternoon through early evening, with all all severe hazards possible.
  • A significant temperature drop is expected post frontal passage on Tuesday evening. Potential impacts in the cold sector include scattered snow showers and overnight frost/freeze.
  • Early forecast thoughts on the April 8th eclipse covered in the CLIMATE section at the bottom
Area forecast discussion, Apr 2, 3:07 AM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
307 AM EDT Tue Apr 2 2024

.KEY MESSAGES...

- Scattered to widespread showers and thunderstorms through mid-
  morning; Primary convective threats are damaging wind gusts and
  large hail with a few tornadoes possible.

- Flash Flood Watch in effect through Tuesday afternoon. Repeated
  rounds of heavy rainfall. Additional 1 to 3 inches of rainfall
  is possible, with locally higher amounts.

- Severe thunderstorms are possible again this afternoon through
  early evening, with all all severe hazards possible.

- A significant temperature drop is expected post frontal passage
  on Tuesday evening. Potential impacts in the cold sector
  include scattered snow showers and overnight frost/freeze.

- Early forecast thoughts on the April 8th eclipse covered in the
  CLIMATE section at the bottom

&&

.SHORT TERM (Today and tonight)...
Issued at 306 AM EDT Tue Apr 2 2024

The short term period will be rather active with multiple rounds of
severe weather and flooding possible. Increasing low-level theta-e
advection from a strong LLJ is leading to increasing thunderstorm
coverage. Meanwhile a more organized cluster of storms further west
into IL continues to grow upscale as it moves eastward. MLCAPE
around 500-1500 J/kg combined and strong deep-layer shear supports
additional organization of the complex with the potential for severe
weather once it moves into central IN.

Convective hazards across the area depend on the location of the
quasi-stationary front which is currently just north of the I-70
corridor. Damaging wind gusts, large hail, and isolated tornadoes
are possible along/south of the front where storms are more likely
to remain surface based. Further north, weaker instability and
elevated convection should limit the convective threats to isolated
instances of large hail or damaging wind gusts. There is also an
elevated flood threat due to the potential for training storms
through daybreak. The greatest threat for flooding is near the I-70
corridor where a swath of 1-2 inches of rain with locally higher
amounts have already fallen.

The line of strong to severe thunderstorms is expected to move out
shortly after daybreak. Mesoscale subsidence may allow for a brief
lull in precipitation mid-late morning. However, an advancing cold
front associated with a deepening surface low should lead to
increasing coverage of thunderstorms across central IN during the
afternoon. An impressive 50-60 knot LLJ advecting warm-moist
unstable air northward ahead of the approaching front will promote
moderate destabilization. This combined with very strong deep-layer
shear and enlarged low-level veering hodographs supports the
potential for organized convection with all severe hazards on the
table. A cellular mode should primarily be favored due to shear
vector orientation, but some mix of cluster/linear mode is possible.
A tightening pressure gradient and daytime mixing will likely
produce wind gusts around 30-40 mph outside of convection. Isolated
higher gusts cannot be ruled out.

Look for the severe weather threat to diminish around the early
evening hours as the cold front moves east. Drier air filtering in
should provide mostly quiet conditions for much of tonight. However,
the aforementioned surface low should begin to occlude over southern
Michigan with moisture wrapping back into the area late tonight
towards daybreak Wednesday. This will lead to increasing coverage of
showers towards the very end of the period. Precipitation type
should mainly be rain, but some snowflakes could mix in.

&&

.LONG TERM (Wednesday through Monday)...
Issued at 306 AM EDT Tue Apr 2 2024

The long term will start off with a wounded up system, centered near
Chicago 12z Wednesday. This system will meander slowly southeast
parallel to but just northeast of the I-74 corridor Wednesday and
into Ohio Wednesday night before ending up over New England late
this week. As this occurs, ridging will build across the Plains, and
an eastern Pacific system will dig southeast across California.

Wednesday through Thursday...

Strong cold advection in the wake of the wrapped up system along
with overall cyclonic flow and very cold air aloft will result in
showery conditions Wednesday into Thursday. BUFKIT Hi-Res soundings
and partial critical thicknesses support a rain and snow mix much of
the time. That said, with the warm ground, do not think there will
be much if any snow accumulation except perhaps on grassy and
elevated surfaces.

Windy conditions are also expected due to the tight surface pressure
gradient associated with the occluded system. This will make it feel
even colder with wind chills in the 20s Wednesday night. With the
winds staying up and thick cloud cover, temperatures should remain
just above freezing, however.

Confidence is very high on the well below normal temperatures for
the start of April with afternoon highs in the 40s and below
freezing overnight lows. Normal afternoon highs are in the middle
50s to lower 60s.

Thursday night through Saturday night...

Broad surface high pressure will advance eastward toward central
Indiana as the low pressure system moves into New England. Drying
seen in BUFKIT soundings and subsidence from the high pressure will
result in dry weather and increasing sunshine for the end of the
week and at least start of the weekend. Temperatures will also start
recovering but still be below normal with afternoon highs in the
middle 40s to lower 50s Friday and 50s Saturday. Meanwhile,
overnight lows will be freezing or subfreezing suggesting frost
headlines may be needed.

Sunday through Tuesday...

Confidence is low on PoPs late in the weekend into early next week
as models are far apart on the evolution of an eastern Pacific
system that will eject northeast from west coast into the upper
Midwest or northern Plains, depending on the model or ensembles of
choice. The 00z GFS for instance is much further east and supports
more of a shower potential from Sunday on than the 00z ECMWF. With
the upper pattern strongly resembling a trough-ridge-trough blocking
pattern, the further west ECMWF appears to be more reasonable. Will
attempt to coordinate in favor of dry weather or at least low PoPs.

With southerly flow ahead of this system, confidence is higher on
temperatures moderating back to normal and above by Sunday or
Monday.

Eclipse Outlook / Extended...

SEE CLIMATE SECTION

&&

.AVIATION (06Z TAF Issuance)...
Issued at 1218 AM EDT Tue Apr 2 2024

Impacts:

- Scattered to numerous showers and scattered thunderstorms through
  13z-14z again after 17z
- Ceilings mostly MVFR and worse
- Wind direction mainly ESE through 13z or so, then SSW with gusts
  to 30+ knots after 17z
- Wind gusts to 50+ knots and large hail possible through the
  overnight and again this afternoon and by late afternoon.

Discussion:

Confidence is high on scattered to widespread convection until just
after daybreak and again this afternoon. MVFR and worse conditions,
lightning and gusty winds will are possible and gusts to 50+ knots
and large hail are possible in the heavier storms, mainly this
afternoon. There will likely be a brief lull during the morning and
again by late afternoon or early evening as a cold front sweeps
through from the west.

Winds will start off mostly ENE but shift to SSW this morning and
WSW late this afternoon in the wake of the cold front. Gradient
winds will increase this afternoon to near 20 knots with gusts to
30+ knots as the front approaches and rolls through.

&&

.CLIMATE...
Issued at 300 PM EDT Mon Apr 1 2024

It is now about a week out from eclipse day and as stated in
previous iterations of this discussion, a few signals can be
deciphered from long range guidance.

As mentioned in the discussion above, a deepening/occluding low
pressure system is anticipated to develop over the eastern US. As
this low deepens, it should act to bottle up the upstream wave
pattern. This can be seen in guidance as a deepening trough over the
western US. It's this trough that could be the determining factor as
to what kind of weather we see on Monday April 8th.

Taking a step back, global teleconnections show strongly negative
phases in both the NAO and AO. This means that the synoptic scale
will dictate our weather going forward, and with a very strong and
occluded low over the east coast...it is likely that the position
and longevity of this system will determine the evolution of the
west coast trough.

Latest ensemble guidance depicts both the eastern and western
troughs becoming highly amplified with an increasingly squeezed
ridge in between. A flow pattern similar to a classic omega block
looks to take shape by Friday. With strongly negative
teleconnections, a pattern featuring blocking is not a surprise.
Guidance begins to diverge over the weekend as models struggle to
depict how the aforementioned features interact within the bottled up
flow. Guidance typically struggles in blocking patterns, and can be
too fast with synoptic-scale features. This can be seen in recent
trends with today's system that has been gradually shifting westward
with time.

It's tough to downscale this pattern into a cloud cover forecast for
the 8th. The primary questions are how much does the occluded east
coast low affect the upstream pattern, and in what form the western
trough ejects eastward. As guidance comes into greater consensus,
the answers to these questions will likewise come into focus. Stay
tuned for further updates.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 2 PM EDT this afternoon for INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SHORT TERM...Melo
LONG TERM...MK
AVIATION...MK
CLIMATE...Updike
Hazardous weather outlook, Apr 1, 4:01 PM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
401 PM EDT Mon Apr 1 2024

INZ021-028>031-035>049-051>057-060>065-067>072-022015-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
401 PM EDT Mon Apr 1 2024

This Hazardous Weather Outlook is for Central Indiana.

.DAY ONE...Through Tonight.

Weather hazards expected...

 Lightning, large hail, damaging wind gusts, isolated tornadoes,
heavy rain and flooding

DISCUSSION...

Thunderstorms will move across central Indiana at times through
tonight. Some severe storms are possible.

In addition, heavy rain may lead to flooding.

Storm movement will be from the west at around 40 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Severe thunderstorms are possible at times on Tuesday. A few
thunderstorms may linger into Tuesday evening.

Expected rain totals of up to around 2 inches from today through
Wednesday would lead to an increased flooding threat.

Freezing temperatures are possible for all or parts of the area
during the early mornings of Thursday into Sunday.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed at times through Tuesday.

&&

This product in graphical format...along with other weather...
hydrological and climate information...at:

http://www.weather.gov/erh/ghwo?wfo=ind
http://www.weather.gov/ind

WFO IND

In the hours before

Special weather statement, Apr 1, 9:55 PM EDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
955 PM EDT Mon Apr 1 2024

INZ046-047-020245-
Hendricks IN-Marion IN-
955 PM EDT Mon Apr 1 2024

...A strong thunderstorm will impact portions of eastern Hendricks
and Marion Counties through 1045 PM EDT...

At 954 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plainfield, or 10 miles west of Indianapolis, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Indianapolis, Lawrence, Plainfield, Brownsburg, Beech Grove,
Speedway, Danville, Southport, Avon, Cumberland, Pittsboro, Meridian
Hills, Warren Park, Clermont, Homecroft, Rocky Ripple, Williams
Creek, Wynnedale, Spring Hill, and Crows Nest.

This includes the following highways...
 Interstate 65 between mile markers 102 and 125.
 Interstate 69 near mile marker 200.
 Interstate 70 between mile markers 64 and 93.
 Interstate 74 between mile markers 62 and 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
central Indiana.

&&

LAT...LON 3991 8595 3964 8595 3964 8608 3965 8649
      3988 8646
TIME...MOT...LOC 0154Z 271DEG 28KT 3974 8635

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Nield
Special weather statement, Apr 1, 10:07 PM EDT, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1007 PM EDT Mon Apr 1 2024

INZ045-046-020230-
Putnam IN-Hendricks IN-
1007 PM EDT Mon Apr 1 2024

...A strong thunderstorm will impact portions of Hendricks and
northeastern Putnam Counties through 1030 PM EDT...

At 1007 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Greencastle, or 23 miles southeast of
Crawfordsville, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Plainfield, Brownsburg, Greencastle, Mooresville, Danville, Avon,
Pittsboro, Clayton, Bainbridge, Fillmore, Coatesville, Amo,
Stilesville, and Groveland.

This includes the following highways...
 Interstate 70 between mile markers 62 and 68.
 Interstate 74 between mile markers 62 and 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
central and west central Indiana.

&&

LAT...LON 3979 8686 3991 8633 3963 8633 3962 8685
TIME...MOT...LOC 0207Z 259DEG 41KT 3972 8672

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Nield
Special weather statement, Apr 1, 11:21 PM EDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1121 PM EDT Mon Apr 1 2024

INZ041-042-048-049-057-020345-
Rush IN-Randolph IN-Henry IN-Delaware IN-Hancock IN-
1121 PM EDT Mon Apr 1 2024

...Strong thunderstorms will impact portions of eastern Hancock,
southeastern Delaware, southwestern Randolph, northern Rush and Henry
Counties through 1145 PM EDT
...

At 1121 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Muncie to 7 miles east of
Greenfield. Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Muncie, New Castle, Knightstown, Parker City, Farmland, Carthage,
Spiceland, Selma, Shirley, Kennard, Wilkinson, Sulphur Springs,
Mooreland, Lewisville, Mount Summit, Losantville, Straughn, Modoc,
Dunreith, and Cadiz.

This includes Interstate 70 between mile markers 109 and 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
central and east central Indiana.

&&

LAT...LON 4000 8513 4000 8520 3979 8522 3979 8530
      3967 8530 3970 8575 3995 8561 3995 8558
      4000 8558 4015 8549 4024 8503
TIME...MOT...LOC 0321Z 264DEG 27KT 4009 8546 3978 8564

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Updike
Special weather statement, Apr 2, 2:22 AM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
222 AM EDT Tue Apr 2 2024

INZ051>053-060-020645-
Clay IN-Owen IN-Vigo IN-Sullivan IN-
222 AM EDT Tue Apr 2 2024

...A strong thunderstorm will impact portions of southeastern Vigo,
northern Sullivan, southwestern Clay and west central Owen Counties
through 245 AM EDT
...

At 221 AM EDT, Doppler radar was tracking a strong thunderstorm near
Hutsonville, or 11 miles northeast of Robinson, moving northeast at
45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sullivan, Jasonville, Shelburn, Farmersburg, Clay City, Hymera,
Fairbanks, Merom, Riley, Coal City, Graysville, Coalmont, Cory,
Saline City, Pimento, and Turtle Creek Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
southwestern Indiana.

&&

LAT...LON 3917 8764 3917 8762 3918 8762 3918 8761
      3921 8758 3925 8758 3945 8717 3922 8699
      3917 8716 3917 8724 3914 8724 3904 8758
      3906 8757 3908 8760 3909 8762 3910 8761
      3911 8765 3912 8765 3912 8763 3913 8766
TIME...MOT...LOC 0621Z 239DEG 41KT 3912 8757

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

GM
Special weather statement, Apr 2, 3:28 AM EDT, 15 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
328 AM EDT Tue Apr 2 2024

INZ053>055-062-063-020800-
Johnson IN-Brown IN-Owen IN-Morgan IN-Monroe IN-
328 AM EDT Tue Apr 2 2024

...A strong thunderstorm will impact portions of northern Monroe,
southern Morgan, southwestern Johnson, northwestern Brown and east
central Owen Counties through 400 AM EDT
...

At 328 AM EDT, Doppler radar was tracking a strong thunderstorm near
Spencer, or 12 miles northwest of Bloomington, moving northeast at
50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Martinsville, Ellettsville, Morgantown, Gosport, Paragon,
Stinesville, Mahalasville, Spearsville, and Beanblossom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3923 8671 3936 8678 3950 8627 3931 8616
TIME...MOT...LOC 0728Z 250DEG 43KT 3930 8667

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GM

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 8:52 PM EDTSevere Thunderstorm WarningINDClay, Montgomery, Parke, Putnam53 min
Apr 1, 9:25 PM EDTSevere Thunderstorm WarningINDHendricks24 min
Apr 1, 9:35 PM EDTAreal Flood AdvisoryINDClay, Hendricks, Parke, Putnam, Vermillion, Vigo3 hr
Apr 1, 9:55 PM EDTSpecial Weather StatementINDMarion50 min
Apr 1, 10:03 PM EDTFlash Flood WarningINDPutnam3 hr
Apr 1, 10:07 PM EDTSpecial Weather StatementINDHendricks23 min
Apr 1, 11:09 PM EDTAreal Flood AdvisoryINDHendricks, Putnam2 hr
Apr 1, 11:21 PM EDTSpecial Weather StatementINDHenry24 min
Apr 2, 1:59 AM EDTAreal Flood WarningINDClay, Hendricks, Marion, Parke, Putnam, Vermillion and 1 more6 hr
Apr 2, 2:22 AM EDTSpecial Weather StatementINDSullivan23 min
Apr 2, 3:28 AM EDTSpecial Weather StatementINDMorgan32 min
Apr 2, 3:47 AM EDTSpecial Weather StatementINDGreene, Monroe28 min
Apr 2, 4:02 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Johnson, Rush, Shelby28 min
Apr 2, 4:06 AM EDTSpecial Weather StatementINDMonroe24 min
Apr 2, 4:14 AM EDTRiver Flood WarningINDDelaware, Randolph34 hr
Apr 2, 4:25 AM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Rush, Shelby50 min
Apr 2, 4:29 AM EDTSpecial Weather StatementINDBartholomew, Jackson, Jennings46 min
Apr 2, 5:36 AM EDTSpecial Weather StatementINDKnox39 min
Apr 2, 6:06 AM EDTAreal Flood WarningINDBrown, Decatur, Hancock, Johnson, Monroe, Morgan and 2 more9 hr
Apr 2, 6:26 AM EDTAreal Flood AdvisoryINDBartholomew, Brown, Decatur, Jackson, Jennings, Lawrence and 1 more7 hr
Apr 2, 6:34 AM EDTSpecial Weather StatementINDKnox26 min
Apr 2, 7:34 AM EDTAreal Flood AdvisoryINDBoone, Hamilton, Hancock, Hendricks, Johnson, Madison and 3 more13 hr
Apr 2, 7:57 AM EDTAreal Flood AdvisoryINDClay, Hendricks, Montgomery, Morgan, Parke, Putnam13 hr
Apr 2, 9:22 AM EDTRiver Flood WarningINDJohnson37 hr
Apr 2, 11:17 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White30 hr
Apr 2, 11:17 AM EDTRiver Flood WarningINDSullivan, Vigo20 days
Apr 2, 11:17 AM EDTRiver Flood WarningINDTippecanoe3 days
Apr 2, 11:17 AM EDTRiver Flood WarningINDKnox, Sullivan22 days
Apr 2, 11:17 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo17 days
Apr 2, 11:17 AM EDTRiver Flood WarningINDKnox, Sullivan23 days
Apr 2, 11:23 AM EDTRiver Flood WarningINDClay, Greene46 hr
Apr 2, 11:23 AM EDTRiver Flood WarningINDMonroe, Morgan, Owen4 days
Apr 2, 11:23 AM EDTRiver Flood WarningINDDelaware, Madison52 hr
Apr 2, 11:23 AM EDTRiver Flood WarningINDMonroe, Morgan, Owen3 days
Apr 2, 11:23 AM EDTRiver Flood WarningINDGreene, Monroe, Owen4 days
Apr 2, 11:23 AM EDTRiver Flood WarningINDHamilton, Madison49 hr
Apr 2, 11:23 AM EDTRiver Flood WarningINDDaviess, Greene, Knox7 days
Apr 2, 11:23 AM EDTRiver Flood WarningINDHamilton, Marion55 hr
Apr 2, 11:23 AM EDTRiver Flood WarningINDMarion, Morgan69 hr
Apr 2, 11:23 AM EDTRiver Flood WarningINDDaviess, Greene, Knox6 days
Apr 2, 11:23 AM EDTRiver Flood WarningINDMarion, Morgan64 hr
Apr 2, 11:28 AM EDTRiver Flood WarningINDShelby36 hr
Apr 2, 11:28 AM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby57 hr
Apr 2, 11:28 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington4 days
Apr 2, 11:28 AM EDTRiver Flood WarningINDBartholomew, Jackson65 hr
Apr 2, 11:28 AM EDTRiver Flood WarningINDBartholomew47 hr
Apr 2, 11:30 AM EDTSpecial Weather StatementINDDaviess30 min
Apr 2, 11:56 AM EDTSpecial Weather StatementINDMonroe34 min
Apr 2, 12:17 PM EDTSpecial Weather StatementINDDecatur13 min
Apr 2, 1:18 PM EDTSpecial Weather StatementINDClay, Putnam, Vigo27 min
Apr 2, 1:27 PM EDTAreal Flood AdvisoryINDClay, Montgomery, Owen, Parke, Sullivan, Vermillion and 1 more8 hr
Apr 2, 1:44 PM EDTSpecial Weather StatementINDHendricks, Morgan, Putnam31 min
Apr 2, 2:15 PM EDTSpecial Weather StatementINDDelaware, Hancock, Marion30 min
Apr 2, 2:17 PM EDTRiver Flood WarningINDPutnam24 hr
Apr 2, 2:17 PM EDTRiver Flood WarningINDHoward31 hr
Apr 2, 2:37 PM EDTSpecial Weather StatementINDKnox23 min
Apr 2, 2:59 PM EDTSpecial Weather StatementINDGreene, Knox31 min
Apr 2, 3:01 PM EDTAreal Flood AdvisoryINDDecatur, Hancock, Rush, Shelby6 hr
Apr 2, 3:13 PM EDTAreal Flood AdvisoryINDDelaware, Hancock, Henry, Madison, Randolph, Rush6 hr
Apr 2, 3:26 PM EDTSpecial Weather StatementINDDaviess, Greene, Lawrence, Martin, Monroe34 min
Apr 2, 3:28 PM EDTRiver Flood WarningINDMarion8 hr
Apr 2, 3:36 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Greene, Johnson, Monroe, Morgan and 1 more24 min
Apr 2, 3:56 PM EDTSevere Thunderstorm WarningINDLawrence, Martin19 min
Apr 2, 3:57 PM EDTSevere Thunderstorm WarningINDGreene, Lawrence, Martin, Monroe36 min
Apr 2, 3:59 PM EDTSevere Thunderstorm WarningINDBrown, Hancock, Johnson, Marion, Monroe, Morgan and 2 more31 min
Apr 2, 4:17 PM EDTSevere Thunderstorm WarningINDBrown, Jackson, Monroe28 min
Apr 2, 4:31 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Johnson, Shelby29 min
Apr 2, 4:53 PM EDTTornado WarningINDJackson, Jennings37 min
Apr 2, 5:22 PM EDTSpecial Weather StatementINDRush23 min
Apr 2, 5:25 PM EDTTornado Warning Tornado observedINDJennings20 min

Nearby

Wind Advisories in Indiana, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.